Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 24, 2010, 7:44 PM CDT for Fayette County, Pickens County, Tuscaloosa County, Alabama. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 24, 2010, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Pickens County, AL, Tuscaloosa County, AL
The radar
The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:06 PM CDT | TORNADO 1 | 5 S Bankston, AL | ESTIMATED PEAK WINDS 100 MPH. PATH LENGTH 6.6 MILES. FOUR HOMES WITH MINOR DAMAGE. SEVERAL HUNDRED TREES SNAPPED OR UPROOTED. |
| Apr 24, 8:11 PM CDT | TSTM WND DMG | 2 S Berry, AL | HOMES DAMAGED, TREES DOWN, AND AN OUTSIDE STORAGE BUILDING BLOWN OVER ON COUNTY ROAD 56. POSSIBLE TORNADO. |
| Apr 24, 8:21 PM CDT | TORNADO 1 | 3 Nnw Boley Springs, AL | ESTIMATED PEAK WINDS 100 MPH. PATH LENGTH 4.6 MILES. TORNADO TRAVELED NORTHEAST INTO WALKER COUNTY AND DISSIPATED 5 MILES WEST OF OAKMAN. SEVERAL HUNDRED TREES SNAPPED OR UPROOTED. 100 FOOT RADIO TOWER BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:17 PM CDT | Tornado Watch | SPC | 8 hr |
| Apr 24, 7:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
342
WFUS54 KBMX 250044
TORBMX
ALC057-107-125-250130-
/O.NEW.KBMX.TO.W.0020.100425T0044Z-100425T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
NORTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
NORTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 830 PM CDT
* AT 739 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ASHCRAFT CORNER...
MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
BERRY AND BANKSTON BY 805 PM CDT...
BOLEY SPRINGS BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT
SUNDAY MORNING FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3353 8794 3360 8794 3387 8755 3387 8753
3369 8753 3369 8742 3361 8742 3361 8737
3359 8737 3359 8734 3344 8789 3353 8796
TIME...MOT...LOC 0044Z 240DEG 41KT 3354 8788
$$
032 follow-up statements
609
WWUS54 KBMX 250102
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 PM CDT SAT APR 24 2010
ALC107-250111-
/O.CAN.KBMX.TO.W.0020.000000T0000Z-100425T0130Z/
PICKENS AL-
802 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR NORTHEASTERN PICKENS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3387 8755 3387 8753 3369 8753 3369 8742
3361 8742 3361 8737 3359 8737 3359 8734
3349 8772 3368 8781
TIME...MOT...LOC 0101Z 250DEG 26KT 3359 8772
$$
ALC057-125-250130-
/O.CON.KBMX.TO.W.0020.000000T0000Z-100425T0130Z/
TUSCALOOSA AL-FAYETTE AL-
802 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN
FAYETTE AND NORTH CENTRAL TUSCALOOSA COUNTIES...
AT 758 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF NEW LEXINGTON...OR
9 MILES SOUTHEAST OF FAYETTE...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
BANKSTON BY 810 PM CDT...
BERRY BY 815 PM CDT...
BOLEY SPRINGS BY 825 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3387 8755 3387 8753 3369 8753 3369 8742
3361 8742 3361 8737 3359 8737 3359 8734
3349 8772 3368 8781
TIME...MOT...LOC 0101Z 250DEG 26KT 3359 8772
$$
03769
WWUS54 KBMX 250118
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 PM CDT SAT APR 24 2010
ALC057-125-250130-
/O.CON.KBMX.TO.W.0020.000000T0000Z-100425T0130Z/
TUSCALOOSA AL-FAYETTE AL-
818 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL FAYETTE AND NORTH CENTRAL TUSCALOOSA COUNTIES...
AT 816 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR BOLEY SPRINGS...OR 15 MILES
EAST OF FAYETTE...MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3369 8753 3369 8742 3361 8742 3361 8737
3359 8737 3359 8734 3355 8753 3371 8764
3387 8755 3387 8753
TIME...MOT...LOC 0118Z 240DEG 36KT 3367 8755
$$
JD/02What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:28 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 24, 3:28 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CDT SAT APR 24 2010 ...DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING... && .UPDATE...MESOSCALE UPDATE. && .DISCUSSION... STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 992MB SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI BUT WAS MOVING AWAY FROM CENTRAL ALABAMA. A DRY LINE EXTENDED SOUTHWARD FROM THIS LOW GENERALLY INTO CENTRAL MISSISSIPPI. AN EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HALEYVILLE TO NEAR EUFAULA. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN THESE SURFACE FEATURES. TORNADIC SUPERCELLS HAVE BEEN FORMING IN MISSISSIPPI WHERE INSTABILITIES ARE MAXIMIZED BUT HAVE BEEN DECREASING IN INTENSITY AS THEY ENTER CENTRAL ALABAMA. THERE IS A MID LEVEL CAP ON THE ENVIRONMENT WHILE INSTABILITIES ARE LESS IMPRESSIVE. STILL BELIEVE WE WILL EXPERIENCE THE GREATEST RISK BETWEEN THESE TWO SURFACE FEATURES WITH ADDITIONAL DEVELOPMENT BETWEEN DRY LINE AND PARTIAL CLEARING ZONE NEAR THE STATE LINE. THIS AREA WILL SLOWLY PROGRESS EASTWARD INTO THE EVENING HOURS. THE GREATEST RISK FOR TORNADOES WILL BE WEST OF INTERSTATE 65...WITH LESSER CONFIDENCE EAST OF INTERSTATE 65 AS THE SUN SETS. WITH THE ATMOSPHERIC SHEAR AND BUOYANCY VALUES...STRONG TORNADOES REMAIN POSSIBLE ALONG WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...PRECIP WATER VALUES NEAR 2 INCHES WILL SUPPORT LOCALLY HEAVY RAIN. TORNADO DAMAGE HAS ALREADY BEEN REPORTED IN CENTRAL ALABAMA TODAY. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA. && .AVIATION...18Z TAF DISCUSSION. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE THUNDERSTORMS AT ALL TAF SITES. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. HAVE INCLUDED TEMPO GROUPS TO SHOW EXPECTED BEST TIMES FOR SEVERE THREAT BUT WILL NOT SHOW THUNDERSTORM WIND GUSTS SINCE TIMING OF SEVERE THUNDERSTORMS AND ASSOCIATED THREATS WILL DEPEND ON EVOLUTION OF THUNDERSTORM DEVELOPMENT WHICH IS NEXT TO IMPOSSIBLE TO FORECAST AT THIS TIME. WILL AMEND TAFS AS NECESSARY FOR SPECIFIC SEVERE THREATS AT LOCAL TAF SITE AS SEVERE THUNDERSTORM DEVELOPMENT OCCURS. AFTER 02Z LOOK FOR MUCH OF SEVERE WEATHER TO BE PUSHING INTO WESTERN GEORGIA WITH THREATS DIMINISHING FROM THE WEST AS COLD FRONT MOVES EAST OUT OF MISSISSIPPI AND SWINGS ACROSS OUR FORECAST AREA. HOWEVER MVFR CIGS WILL LIKELY CONTINUE THROUGH 12Z BEHIND THE FRONT WITH CONDS IMPROVING TO VFR AFTER 14Z. SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON...WITH SUSTAINED WINDS OF 10 TO 15 KNOTS AND GUSTS REACHING UPWARDS OF 25 KNOTS. WINDS WILL SUBSIDE AND BECOME SOUTHWESTERLY ONCE THE COLD FRONT PASSES THROUGH TONIGHT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 41 && .PREV DISCUSSION... /ISSUED 135 PM CDT SAT APR 24 2010/ DISCUSSION... STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 993MB SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI. A DRY LINE EXTENDED SOUTHWARD FROM THIS LOW GENERALLY ALONG THE MISSISSIPPI RIVER. AN EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HAMILTON TO NEAR MONTGOMERY. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN THESE SURFACE FEATURES. THEREFORE...THE GREATEST RISK OF TORNADOES AND SEVERE THUNDERSTORMS EXIST WEST OF INTERSTATE 65 THROUGH 3 PM...SLOWLY INCREASING EASTWARD THROUGH 8 PM. THERE REMAINS THE POTENTIAL OF STRONG TORNADOES...LARGE HAIL...AND WIND GUSTS OF 70 MPH OR GREATER FOR ALL OF CENTRAL ALABAMA. TORNADO DAMAGE HAS ALREADY BEEN REPORTED. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA. A FORECAST UPDATE HAS BEEN SENT MAINLY TO REFLECT CURRENT CONDITIONAL TRENDS. 75 PREVIOUS DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND WESTERN LOCATIONS IN A HIGH RISK. A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL COUNTIES BEGINNING AT 9 AM. A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY. LONG TERM...MONDAY THROUGH FRIDAY. CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO WARRANT POPS. RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL AFFECT THE AREA NEXT WEEKEND. SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE END OF THE WEEK. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 76 55 71 48 / 100 10 10 10 10 ANNISTON 62 79 57 74 48 / 100 10 10 10 10 BIRMINGHAM 61 79 57 74 49 / 80 10 10 10 10 TUSCALOOSA 61 80 55 76 50 / 60 10 10 10 10 CALERA 62 79 57 75 50 / 80 10 10 10 10 AUBURN 62 79 55 73 51 / 100 20 10 10 10 MONTGOMERY 64 82 57 78 51 / 80 10 10 10 10 TROY 65 83 55 78 53 / 90 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 75/75/41
Hazardous weather outlook, Apr 24, 6:59 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 659 PM CDT SAT APR 24 2010 ALZ011>015-017>050-251100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 659 PM CDT SAT APR 24 2010 ...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE TONIGHT...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLOODING. THE GREATEST SEVERE WEATHER POTENTIAL WILL BE WEST OF I-65 AND NORTH OF I-20. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY OVERNIGHT.
In the hours before
Local storm report, Apr 24, 5:08 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL ODENVILLE 33.69N 86.40W
04/24/2010 M0.88 INCH ST. CLAIR AL LAW ENFORCEMENT
0444 AM HAIL BARTLETTS FERRY DAM 32.66N 85.09W
04/24/2010 E0.88 INCH LEE AL AMATEUR RADIO
0554 AM HAIL 4 NNE ROANOKE 33.20N 85.35W
04/24/2010 E0.75 INCH RANDOLPH AL CO-OP OBSERVER
PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.
0725 AM HAIL 1 SW BEDFORD 33.79N 88.22W
04/24/2010 E1.00 INCH LAMAR AL EMERGENCY MNGR
0730 AM HAIL 3 SE SNEAD 34.09N 86.36W
04/24/2010 E0.75 INCH BLOUNT AL PUBLIC
BETWEEN SNEAD AND ALTOONA
0745 AM HAIL 2 N AURORA 34.15N 86.19W
04/24/2010 E1.00 INCH ETOWAH AL PUBLIC
NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
AREA.
0805 AM HAIL 8 N REFORM 33.50N 88.02W
04/24/2010 E1.00 INCH PICKENS AL PUBLIC
QUARTER SIZE HAIL REPORTED IN PALMETTA.
0805 AM HAIL 3 WSW HUEYTOWN 33.42N 87.05W
04/24/2010 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
CONCORD.
0805 AM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/24/2010 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.
0820 AM HAIL BANKSTON 33.67N 87.67W
04/24/2010 E0.75 INCH FAYETTE AL EMERGENCY MNGR
PENNY SIZE HAIL IN BANKSTON.
0820 AM TSTM WND DMG BANKSTON 33.67N 87.67W
04/24/2010 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
BUSINESS DAMAGED.
0855 AM HAIL GARDENDALE 33.67N 86.80W
04/24/2010 E0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
ROAD.
0905 AM HAIL CORDOVA 33.76N 87.19W
04/24/2010 E0.88 INCH WALKER AL TRAINED SPOTTER
NICKEL SIZE HAIL IN CORDOVA.
1044 AM TORNADO WARD 32.36N 88.28W
04/24/2010 SUMTER AL FIRE DEPT/RESCUE
FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
HER VEHICLE DUE TO FALLEN TREES.
1111 AM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
04/24/2010 MARENGO AL LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
POSSIBLE TORNADO AND STRAIGHT LINE WINDS.
1125 AM TSTM WND DMG 9 ENE DEMOPOLIS 32.57N 87.70W
04/24/2010 HALE AL STORM CHASER
TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
SOUTHERN HALE COUNTY.
1148 AM NON-TSTM WND DMG VERNON 33.76N 88.11W
04/24/2010 LAMAR AL AMATEUR RADIO
ONE TREE DOWN AT LEBANON RD AND ABERDEEN RD
1148 AM TSTM WND DMG 4 N GREENSBORO 32.76N 87.59W
04/24/2010 HALE AL EMERGENCY MNGR
2 MILE LENGTH OF WIND DAMAGE NEAR HWY 25 WITH AN
OUTBUILDING DESTROYED AND HUNDREDS OF TREES DOWN.
POSSIBLE TORNADO
1207 PM NON-TSTM WND DMG TALLADEGA 33.43N 86.10W
04/24/2010 TALLADEGA AL PUBLIC
A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
GRADIENT WINDS.
0119 PM NON-TSTM WND DMG TARRANT 33.59N 86.77W
04/24/2010 JEFFERSON AL PUBLIC
HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
AROUND 40 MPH.
0151 PM HAIL VANCE 33.17N 87.23W
04/24/2010 M0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL HAIL REPORTED AT MERCEDES PLANT
0258 PM FUNNEL CLOUD 7 WSW VERNON 33.72N 88.23W
04/24/2010 LAMAR AL EMERGENCY MNGR
A FEW FUNNEL CLOUDS WERE REPORTED ON THE MISSISSIPPI AND
ALABAMA STATE LINE WEST OF VERNON.
0309 PM TSTM WND DMG 2 NE SULLIGENT 33.92N 88.11W
04/24/2010 LAMAR AL AMATEUR RADIO
SEVERAL TREES WERE BLOWN DOWN ON HIGHWAY 278 BETWEEN
SULLIGENT AND BEAVERTON. ALL 4 LANES OF THE HIGHWAY WERE
BLOCKED.
0326 PM TSTM WND DMG VERNON 33.76N 88.11W
04/24/2010 LAMAR AL AMATEUR RADIO
TREE DOWN AT LEBANON RD AND ABERDEEN RD
0356 PM NON-TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
04/24/2010 BLOUNT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON LAKESHORE DRIVE NEAR LAKE DRIVE
DUE TO GRADIENT WINDS.
0400 PM NON-TSTM WND DMG ALLGOOD 33.92N 86.51W
04/24/2010 BLOUNT AL EMERGENCY MNGR
TREE DOWN BLOCKING THE ROADWAY ON COUNTY HIGHWAY 1 NEAR
ALLGOOD DUE TO GRADIENT WINDS.
0403 PM FLASH FLOOD HAMILTON 34.14N 87.98W
04/24/2010 MARION AL EMERGENCY MNGR
RIVERSIDE DRIVE IN HAMILTON WAS FLOODED.
0416 PM NON-TSTM WND DMG ONEONTA 33.95N 86.47W
04/24/2010 BLOUNT AL FIRE DEPT/RESCUE
COUNTY 911 REPORTING TREE DOWN BLOCKING THE ROADWAY AT
VALLEY ROAD IN ONEONTA.
0420 PM HAIL 3 S BEAVERTON 33.89N 88.03W
04/24/2010 E1.00 INCH LAMAR AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED ON TAYLOR SPRINGS ROAD NEAR
THE COMMUNITY OF BEAVERTON.
0434 PM TSTM WND DMG 4 N WINFIELD 33.99N 87.79W
04/24/2010 MARION AL AMATEUR RADIO
TREE DOWN ON A HOUSE AND POWER LINES DOWN ON COUNTY ROAD
47 JUST SOUTH OF CORRIDOR X.
0438 PM FLASH FLOOD 2 NNW SULLIGENT 33.92N 88.14W
04/24/2010 LAMAR AL EMERGENCY MNGR
WATER OVER THE ROADWAY AT HIGHWAY 17 AND RIVER ROAD.
WATER WAS 6 INCHES DEEP AND RISING.
0453 PM FUNNEL CLOUD PINE GROVE 33.35N 88.23W
04/24/2010 PICKENS AL PUBLIC
FUNNEL VISIBLE WITH RAPID ROTATION IN THE CLOUDS VIEWED
FROM STORM CHASER.
0455 PM HAIL WINFIELD 33.93N 87.80W
04/24/2010 E0.50 INCH MARION AL FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED AT THE WINFIELD FIRE DEPARTMENT.
&&
LINHARESLocal storm report, Apr 24, 5:31 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 E ETHELSVILLE 33.41N 88.13W
04/24/2010 E0.88 INCH PICKENS AL PUBLIC
PENNY TO NICKEL SIZE HAIL REPORTED ON US HIGHWAY 82 NEAR
THE COAL FIRE COMMUNITY.
0523 PM HAIL 5 S FAYETTE 33.63N 87.84W
04/24/2010 E0.50 INCH FAYETTE AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED ON STATE HIGHWAY 171.
0526 PM FLASH FLOOD 2 NNW SULLIGENT 33.93N 88.15W
04/24/2010 LAMAR AL LAW ENFORCEMENT
HIGHWAY 17 AND RIVER ROADS HAVE BEEN CLOSED DUE TO WATER
OVER THE ROADWAY.
&&
LINHARESSpecial weather statement, Apr 24, 6:01 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 PM CDT SAT APR 24 2010 ALZ046-049-050-242345- BARBOUR-BULLOCK-PIKE- 601 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR...BULLOCK AND PIKE COUNTIES UNTIL 645 PM CDT... AT 557 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR GOSHEN...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 03
Special weather statement, Apr 24, 6:04 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 604 PM CDT SAT APR 24 2010 ALZ013-023-242330- FAYETTE-TUSCALOOSA- 604 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE AND TUSCALOOSA COUNTIES UNTIL 630 PM CDT... AT 603 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SAMANTHA...OR 13 MILES NORTHEAST OF GORDO...MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOORES BRIDGE. SAMANTHA. WINDHAM SPRINGS. BOLEY SPRINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Apr 24, 6:06 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 606 PM CDT SAT APR 24 2010 ALZ014-015-242330- WALKER-WINSTON- 606 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR WALKER AND WINSTON COUNTIES UNTIL 630 PM CDT... AT 603 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF OAKMAN...OR 7 MILES SOUTHWEST OF JASPER...MOVING NORTHEAST AT 70 MPH. NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOLLY GROVE. JASPER. CURRY. WILSON BEND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Apr 24, 7:01 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 PM CDT SAT APR 24 2010 ALZ012-013-022-250045- FAYETTE-LAMAR-PICKENS- 701 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR AND PICKENS COUNTIES UNTIL 745 PM CDT... AT 658 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ETHELSVILLE...OR 10 MILES SOUTHEAST OF COLUMBUS...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINE GROVE. ETHELSVILLE. MCSHAN. MELBORNE. SHAW. MILLPORT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 03
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:13 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Pickens | 47 min |
| Apr 24, 7:16 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens | 3 hr |
| Apr 24, 7:24 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 36 min |
| Apr 24, 7:48 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 27 min |
| Apr 24, 7:58 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Pickens | 3 hr |
| Apr 24, 8:07 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 12 min |
| Apr 24, 8:09 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 25 min |
| Apr 24, 8:15 PM CDT | Tornado Warning | BMX | Fayette, Walker | 45 min |
| Apr 24, 8:50 PM CDT | Areal Flood Advisory | BMX | Walker | 115 min |
| Apr 24, 9:11 PM CDT | Tornado Warning | BMX | Blount | 49 min |
| Apr 24, 9:37 PM CDT | Tornado Warning | BMX | Greene, Sumter | 20 min |
| Apr 24, 10:01 PM CDT | Tornado Warning | BMX | Walker | 29 min |
| Apr 24, 10:04 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 26 min |
| Apr 24, 10:22 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 38 min |
| Apr 24, 10:54 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 26 min |
| Apr 24, 11:33 PM CDT | Tornado Warning | BMX | Etowah, St. Clair | 42 min |
| Apr 24, 11:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Hale, Shelby, Tuscaloosa | 26 min |
| Apr 24, 11:41 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 38 min |
| Apr 25, 12:07 AM CDT | Tornado Warning | BMX | Cherokee | 9 min |
| Apr 25, 12:18 AM CDT | Tornado Warning | BMX | Cherokee | 27 min |
| Apr 25, 12:40 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 33 min |
| Apr 25, 4:02 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Apr 25, 7:41 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 66 hr |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.